Morbilliform rashes due to erythromycin in patient with herpes zoster infection

Binayak Chandra Dwari, Surichhya Bajracharya, Pranaya Mishra, Subish Palaian, Smitha Prabhu, Mukhyaprana Prabhu

Research output: Contribution to journalArticle

Abstract

Erythromycin is a macrolide antibiotic active against many gram-positive infections and few gram-negative bacteria, as well as mycoplasmas, spirochetes, chlamydiae and rickettsiae. Dermatological reactions appear to be rare with erythromycin and mainly include maculopapular rashes, pruritus, urticaria, and angioedema, Reports of morbiliform rashes due to erythromycin are rare. We report a case of morbiliform reaction due to erythromycin in a patient suffering from herpes zoster with established causality, severity and preventability assessments. Upon development of the adverse drug reaction, we stopped the drug and managed the patient with systemic corticosteroids.

Original languageEnglish
Pages (from-to)125-129
Number of pages5
JournalJournal of Pakistan Association of Dermatologists
Volume17
Issue number2
Publication statusPublished - 01-04-2007

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this